Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 8, NWS Shreveport, LA

April 13, 20254 counties in Arkansas; McCurtain County, Oklahoma; 14 counties in Texas

NWS Shreveport, LA issued this wind advisory at Apr 13, 2025, 2:08 AM CDT for 4 counties in Arkansas; McCurtain County, Oklahoma; 14 counties in Texas. It took effect at Apr 13, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 2:08 AM CDT (07:08 UTC)
In effect from
Apr 13, 2025, 10:00 AM CDT
Expired
Apr 13, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2249 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS74 KSHV 130708
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
208 AM CDT Sun Apr 13 2025

ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-150-
132345-
/O.NEW.KSHV.WI.Y.0008.250413T1500Z-250414T0000Z/
Sevier-Howard-Little River-Miller-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Rusk-
Including the cities of Idabel, Texarkana, Mount Vernon, Mineral
Springs, Hawkins, Hughes Springs, Broken Bow, Lone Star, Queen
City, Atlanta, Big Sandy, Clarksville, Ashdown, Naples, Tyler,
Henderson, Quitman, Dierks, Nashville, Winnsboro, Daingerfield,
Omaha, Gilmer, De Queen, Pittsburg, Mineola, Jefferson, Marshall,
Linden, Bogata, Longview, and Mount Pleasant
208 AM CDT Sun Apr 13 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...South winds 15 to 20 mph with gusts up to 35 mph expected.

* WHERE...Portions of southwest Arkansas, southeast Oklahoma, and 
  northeast Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

20

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:37 AM CDT, 31 minutes earlier.

Area forecast discussion, Apr 13, 1:37 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
137 AM CDT Sun Apr 13 2025

...New AVIATION...

.UPDATE...
Issued at 933 PM CDT Sat Apr 12 2025

Tonight will be another clear night with low temperatures just
above average for his time of year. Temperatures have been
trending lower than expected the past couple hours, so overnight
lows have been knocked down a couple degrees with this update. No
other major changes were necessary.

&&

.SHORT TERM...
(This evening through Sunday Night)
Issued at 235 PM CDT Sat Apr 12 2025

As the upper level ridge axis moves overhead tomorrow, the remainder
of the weekend will be defined by a marked increase in warming.
Despite tending to err on the cool side recently compared to ground
truth, ensemble guidance favors mid to upper 80s across the ArkLaTex
tomorrow afternoon. Elected to nudge some sites up 1-2 degrees
further, especially in east Texas and neighboring zones of
Louisiana. While only upper 80s are in the forecast as of this
writing, it would not be a surprise to see a site or two reach the
90 degree mark.

Underneath the aforementioned ridging, the other defining feature
tomorrow will be elevated wind speeds across our western zones, most
particularly the east Texas hill country. It looks plausible that a
Wind Advisory may need to be issued for select counties, but the
southward and eastward extent of impacts remains uncertain enough to
motivate holding off on issuance for the time being.

Otherwise, conditions will remain quiet, with partly cloudy to
mostly clear skies throughout, while low drop into the middle 50s to
lower 60s by daybreak.

/26/

&&

.LONG TERM...
(Monday through next Friday)
Issued at 235 PM CDT Sat Apr 12 2025

As the new work week begins, the large area of ridging overhead will
quickly flatten out, making for pseudo-zonal flow above the
ArkLaTex. What remains of the ridge will get absorbed into the upper
level flow around a deepening closed low over the Great Lakes.
Guidance depicts a surface cold front pushing in from the north late
Monday into Tuesday morning, evidenced only in temperature trends,
while PoP grids remain quite dry. Ahead of the incoming boundary,
Monday looks to be near as warm as Sunday for most sites, climbing
into the 80s areawide. Tuesday's return to highs in the 70s will be
followed by another quick warm up and thus return of 80s Wednesday,.
continuing through the end of the week as a broad upper level ridge
amplifies over the Mid South.

As the mid to late week ridge starts to push east late Friday, the
upper level pattern becomes increasingly favorable for the return of
rain to the ArkLaTex. Late week rainfall chances have been a
recurring trend in recent long range guidance, but the timing has
been continually delayed from one run to the next as the upper level
pattern evolves. As it currently stands, showers and storms look to
return Friday afternoon at the earliest, primarily north of the I-30
corridor, spreading south and east late in the day and overnight,
continuing into next Saturday. Confidence is still low to middling,
only increasing to the first significant PoPs in over a week as dawn
breaks on next weekend.

/26/

&&

.AVIATION...
(06Z TAFS)
Issued at 122 AM CDT Sun Apr 13 2025

SKC and VFR will prevail the TAF period, and likely be the theme
at just about all terminals through the entirety of the period.
Expectation is for the development of FEW/SCT cloud coverage
through the early AM, into the early afternoon with a return to
SKC for many through the late afternoon and into the evening. The
only exception to this is if some MVFR does develop across Deep
East Texas this morning, mainly impacting KLFK. Confidence is not
high on this but the ETX terminals will likely see the bulk of
the CU coverage late this morning and into the early afternoon.
One of the main the stories to this afternoon will be the tight
pressure gradient across the airspace resulting in gusty
southerlies between 10-15kt, with gusts as high as 25kt.

KNAPP

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 333 AM CDT Sat Apr 12 2025

Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  88  63  85  62 /   0   0   0   0
MLU  85  61  86  62 /   0   0   0   0
DEQ  85  60  81  52 /   0   0   0   0
TXK  87  62  83  57 /   0   0   0   0
ELD  87  60  85  57 /   0   0   0  10
TYR  87  63  84  58 /   0   0   0   0
GGG  88  61  84  58 /   0   0   0   0
LFK  86  61  85  63 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....26
AVIATION...53

Nearby

Wind Advisories in Texas, 2025Wind Advisories in Arkansas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.